Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 23, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 18, 2008, 8:57 PM CDT for Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 18, 2008, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 147 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:15 PM CDT | HAIL 1.75 | Balko, OK | |
| Jun 18, 9:48 PM CDT | TSTM WND GST 75 | 10 N Perryton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 8:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 18, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 190157 TORAMA OKC007-139-TXC357-190300- /O.NEW.KAMA.TO.W.0023.080619T0157Z-080619T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 857 PM CDT WED JUN 18 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... EXTREME EAST CENTRAL TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA... NORTH CENTRAL OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1000 PM CDT * AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOYD...OR ABOUT 18 MILES WEST OF BEAVER...MOVING SOUTH AT 25 MPH. * THE TORNADO WILL BE NEAR... BRYANS CORNER AND 7 MILES WEST OF BALKO BY 910 PM CDT GRAY BY 920 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062 TIME...MOT...LOC 0157Z 350DEG 22KT 3671 10082 $$ LG
4 follow-up statements
000 WWUS54 KAMA 190204 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 904 PM CDT WED JUN 18 2008 OKC007-139-TXC357-190300- /O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/ TEXAS OK-BEAVER OK-OCHILTREE TX- 904 PM CDT WED JUN 18 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL OCHILTREE...SOUTHWESTERN BEAVER AND EXTREME SOUTHEASTERN TEXAS COUNTIES... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BOYD...OR ABOUT 19 MILES SOUTHWEST OF BEAVER...MOVING SOUTH AT 22 MPH. * LOCATIONS IMPACTED INCLUDE... BOYD... BRYANS CORNER... GRAY... BALKO... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062 TIME...MOT...LOC 0204Z 339DEG 19KT 3668 10081 $$ LG
000 WWUS54 KAMA 190215 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 915 PM CDT WED JUN 18 2008 OKC007-139-TXC357-190300- /O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/ TEXAS OK-BEAVER OK-OCHILTREE TX- 915 PM CDT WED JUN 18 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL OCHILTREE...SOUTHWESTERN BEAVER AND EXTREME SOUTHEASTERN TEXAS COUNTIES... AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BRYANS CORNER...OR ABOUT 17 MILES NORTH OF PERRYTON...MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BRYANS CORNER... GRAY... BOYD... BALKO... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062 TIME...MOT...LOC 0215Z 347DEG 20KT 3661 10080 $$ LG
000 WWUS54 KAMA 190225 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 925 PM CDT WED JUN 18 2008 OKC007-139-TXC357-190300- /O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/ TEXAS OK-BEAVER OK-OCHILTREE TX- 925 PM CDT WED JUN 18 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL OCHILTREE...SOUTHWESTERN BEAVER AND EXTREME SOUTHEASTERN TEXAS COUNTIES... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GRAY...OR ABOUT 12 MILES NORTH OF PERRYTON...MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... GRAY... BRYANS CORNER... BALKO... BOYD... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062 TIME...MOT...LOC 0225Z 345DEG 20KT 3656 10077 $$ LG
000 WWUS54 KAMA 190243 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 943 PM CDT WED JUN 18 2008 OKC007-139-190253- /O.CAN.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/ TEXAS OK-BEAVER OK- 943 PM CDT WED JUN 18 2008 ...THE TORNADO WARNING FOR SOUTHWESTERN BEAVER AND EXTREME SOUTHEASTERN TEXAS COUNTIES IS CANCELLED... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3647 10060 3643 10088 3648 10091 3649 10061 TIME...MOT...LOC 0243Z 345DEG 20KT 3646 10074 $$ TXC357-190300- /O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/ OCHILTREE TX- 943 PM CDT WED JUN 18 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL OCHILTREE COUNTY... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTH CENTRAL OCHILTREE COUNTY...OR ABOUT 7 MILES NORTHEAST OF PERRYTON... MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEAST OCHILTREE COUNTY... IF YOU ARE IN A MOBILE HOMES OR VEHICLE...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3647 10060 3643 10088 3648 10091 3649 10061 TIME...MOT...LOC 0243Z 345DEG 20KT 3646 10074 $$ LG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 18, 8:34 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 18, 8:34 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 834 PM CDT WED JUN 18 2008 .UPDATE... UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 574. AN INVERTED TROUGH AXIS IN THE AREA HAS LED TO THUNDERSTORMS TO INCREASE ACROSS THE PANHANDLES THIS EVENING. SPC RUC MESO SCALE ANALYSIS INDICATES SBCAPES AROUND 1500 J/KG WITH LI/S AROUND -5. IN ADDITION STEEP LAPSE RATES WILL CONTINUE TO ENHANCE CONVECTIVE DEVELOPMENT ACROSS THE PANHANDLES THIS EVENING. A S/WV IN EASTERN COLORADO WILL PUSH THROUGH THE AREA LATER TONIGHT WHICH WILL KEEP THE TREAT OF TSRA GOING INTO THE OVERNIGHT HOURS. CLK && .PREV DISCUSSION... /ISSUED 554 PM CDT WED JUN 18 2008/ AVIATION... SHORT TERM AVIATION CONCERN WILL BE THUNDERSTORM POTENTIAL. APPEARS KDHT AND KGUY ARE MOST LIKELY TO EXPERIENCE THUNDER WITHIN THE NEXT FEW HOURS SO INSERTED A VCTS GROUP. HOWEVER...RADAR TRENDS INDICATE THE STORMS ARE WEAKENING AS THEY MOVE INTO THE PANHANDLES SO NOT CONFIDENT TEMPO GROUPS FOR -TSRA WILL DEVELOP. ANTICIPATE IFR TO MVFR CIGS DEVELOPING OVERNIGHT AFTER THE PRECIP DISSIPATES...WITH CIGS LIFTING AFTER 18 OR 19Z IF NOT SOONER. A FEW CLOUDS MAY LINGER DURING THE AFTERNOON TOMORROW...WITH CU REDEVELOPING NEAR THE END OF THE CURRENT TAF CYCLE. WINDS SHOULD GENLY REMAIN OUT OF THE SOUTH TO SOUTH EAST...AND INCREASE SOME TONIGHT AS THE LL JET INTENSIFIES. MAY THEN SEE A BRIEF WIND LUL NEAR SUNRISE. JJB PREV DISCUSSION... /ISSUED 343 PM CDT WED JUN 18 2008/ DISCUSSION... MODELS CONTINUE TREND OF UPPER RIDGE OVER THE SOUTHWEST...WITH NORTHWEST FLOW ALOFT FOR THE PANHANDLES THROUGH THE WEEKEND. THUS...MADE FEW CHANGES TO PREVIOUS PACKAGE AND BLENDED CLOSE WITH THE GFS AND NAM SOLUTIONS. WITH THAT IN MIND...UPPED POPS FOR THIS EVENING. PRECIP ALREADY MOVING INTO NORTHWEST CWA FROM CONVECTION DEVELOPING OFF THE ROCKIES...AND ANTICIPATE THE LARGE COMPLEX IN EASTERN COLORADO MOVING SOUTHEAST TONIGHT AND IMPACT THE EASTERN PANHANDLES THIS EVENING. MENTIONED SEVERE IN THE DAY 1 TIME FRAME...AND LEFT HIGH QPF VALUES ACROSS THE EAST FOR TONIGHT. MAIN SEVERE CONCERN WILL ONCE AGAIN BE HAIL AND WINDS...BUT ISOLATED SUPER CELLS MAY AGAIN BE POSSIBLE GIVEN THE AMOUNT OF UNSTABLE AIR AND STEEP MID LEVEL LAPSE RATES. TUCUMCARI PROFILER SHOWING WINDS TRYING TO BACK IN THE LL EARLIER THAN YESTERDAY...ALTHOUGH 18Z AMARILLO SOUNDING SHOWED WEAK LL WINDS AND A WEAK CAP IN PLACE. DO NOT ANTICIPATE CAPPING TO BE AN ISSUE AS AIRMASS CONTINUES TO WARM...AND THINKING THE LL JET INCREASING AGAIN TONIGHT. NOTICED MODELS KEEP A MILD EARLY MORNING DRYING TREND OVER THE NEXT FEW DAYS BY DROPPING DEW POINT 5 TO 10 DEGREES FROM AFTERNOON HIGHS. PLUS WIND SPEEDS SHOULD GENERALLY DECREASE DURING THE EARLY MORNING AS THE INVERSION DEVELOPS. SO FELT GUIDANCE WAS RUNNING A FEW DEGREES TO WARM ON MORNING LOWS...SO ADJUSTED APPROPRIATELY. COULD NOT IDENTIFY ONE ABSOLUTELY DRY DAY THROUGH MONDAY SO FELT SOME POPS WERE WARRANTED EACH DAY UNTIL THE RIDGE TRIES TO BUILD FURTHER EAST TUESDAY AND FORCES PRICIP NORTH AND EAST OF THE PANHANDLES. AT THE SAME TIME...APPEARS ANY OF THE DEVELOPING STORMS COULD BECOME SEVERE WITH THE AMOUNT OF MOIST UNSTABLE AIR IN PLACE THROUGH THE WEEKEND. ONCE THE RIDGE BUILDS MORE OVER THE PANHANDLES TUESDAY AND WEDNESDAY...THINKING TEMPS WILL HAVE A BETTER CHANCE TO INCREASE DURING THE AFTERNOON HOURS. GFS INDICATES 850MB TEMPS WILL RISE INTO THE 30 TO 35C RANGE...WITH A 594 UPPER HIGH PARKS OVER THE PANHANDLES. THIS WOULD SUPPORT HIGHS IN THE UPPER 90S TO EVEN A FEW 100 DEGREES...BUT WITH THE MOISTURE STILL SEEMINGLY IN PLACE...THINKING THE TRIPLE DIGITS MAY BE DIFFICULT TO ACHIEVE. SO GENERALLY STAYED IN THE UPPER 90S. JJB FIRE WEATHER... FEW FIRE WEATHER CONCERNS THROUGH THE WEEK...WITH LIGHTNING STRIKES BEING THE ONLY FIRE WEATHER ISSUE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/05
Hazardous weather outlook, Jun 18, 8:38 PM CDT, 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 838 PM CDT WED JUN 18 2008 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 838 PM CDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SEVERE THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING AS AN UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER ISOLATED TORNADOES MAY DEVELOP THIS AFTERNOON OR THIS EVENING GIVEN THE FAVORABLE WIND PROFILES. THUNDERSTORMS ARE ALSO EXPECTED OVERNIGHT AS AN UPPER LEVEL DISTURBANCE PUSHES ACROSS THE PANHANDLES. ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT...FRIDAY NIGHT...SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. CLK
In the hours before
Special weather statement, Jun 18, 5:49 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT WED JUN 18 2008 TXZ001-002-006-007-182315- DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX- 549 PM CDT WED JUN 18 2008 ...STRONG THUNDERSTORMS IN DALLAM...HARTLEY...WESTERN MOORE AND SOUTHWESTERN SHERMAN COUNTIES... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF DALHART AND NEAR HARTLEY MOVING SOUTHEAST AT 30 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DALLAM...HARTLEY...WESTERN MOORE AND SOUTHWESTERN SHERMAN COUNTIES...INCLUDING THE CITIES OF DALHART AND DUMAS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. LG
Local storm report, Jun 18, 7:02 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT WED JUN 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST HARTLEY 35.89N 102.40W
06/18/2008 E60 MPH HARTLEY TX BROADCAST MEDIA
DIME SIZE HAIL
&&
EVENT NUMBER 00615
LGSpecial weather statement, Jun 18, 7:18 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 718 PM CDT WED JUN 18 2008 OKZ003-190115- BEAVER OK- 718 PM CDT WED JUN 18 2008 ...STRONG THUNDERSTORM IN BEAVER COUNTY... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTH OF FLORIS MOVING SOUTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. LG
Local storm report, Jun 18, 7:34 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT WED JUN 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 N CHANNING 35.71N 102.33W
06/18/2008 E1.00 INCH HARTLEY TX BROADCAST MEDIA
&&
EVENT NUMBER 00616
CKSpecial weather statement, Jun 18, 8:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 844 PM CDT WED JUN 18 2008 TXZ013-018-190215- ARMSTRONG TX-CARSON TX- 844 PM CDT WED JUN 18 2008 ...STRONG THUNDERSTORM IN NORTHERN ARMSTRONG AND SOUTHERN CARSON COUNTIES... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF WASHBURN OR 10 MILES EAST OF AMARILLO MOVING SOUTHEAST AT 26 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS INTERSTATE 40 NEAR WASHBURN. PANTEX...WASHBURN...AND CLAUDE...AS WELL AS TRAVELERS ON INTERSTATE 40 SHOULD TAKE PRECAUTIONS AS THE STORM MOVES BY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KIMBLE
Special weather statement, Jun 18, 8:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 854 PM CDT WED JUN 18 2008 TXZ006-190230- HARTLEY TX- 854 PM CDT WED JUN 18 2008 ...STRONG THUNDERSTORM IN HARTLEY COUNTY... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTH OF ROMERO MOVING SOUTHEAST AT 40 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM WILL IMPACT PRIMARILY RURAL AREAS OF HARTLEY COUNTY. RESIDENTS SHOULD ALSO BE AWARE OF HEAVY RAINFALL WHICH MAY QUICKLY LEAD TO MINOR FLOODING IN AREAS WHICH RECEIVED HEAVY RAINFALL EARLIER IN THE DAY. KIMBLE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 41 min |
| Jun 18, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 91 min |
| Jun 18, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 84 min |
| Jun 18, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 96 min |
| Jun 18, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 80 min |
| Jun 18, 11:11 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 94 min |
| Jun 19, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 94 min |
| Jun 19, 2:49 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 56 min |
| Jun 19, 3:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Moore, Potter | 65 min |
| Jun 19, 3:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 58 min |
| Jun 19, 4:09 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 51 min |
| Jun 19, 4:16 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 2 hr |
| Jun 19, 4:36 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Potter, Randall | 114 min |
| Jun 19, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 66 min |
| Jun 19, 4:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Potter, Randall | 62 min |
| Jun 19, 5:00 PM CDT | Tornado Warning | AMA | Armstrong, Donley | 45 min |
| Jun 19, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Randall | 65 min |
| Jun 19, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 57 min |
| Jun 19, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 56 min |
| Jun 19, 4:32 PM CDT | Tornado Warning | AMA | Cimarron | 58 min |
| Jun 19, 5:26 PM CDT | Tornado Warning | AMA | Cimarron | 64 min |
| Jun 19, 6:21 PM CDT | Tornado Warning | AMA | Cimarron | 54 min |
Nearby
Tornado Warnings in Oklahoma, 2008Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.